USA Pro Cycling Challenge wraps up with race from Boulder to Denver Sunday

The USA Pro Challenge will finish in front of Civic Center Park on Sunday, Aug. 24, 2014.

The USA Pro Challenge will finish in front of Civic Center Park on Sunday, Aug. 24, 2014.

DENVER — The 2014 USA Pro Challenge cycling race comes to an end with the world’s best battling for top honors in a race from Boulder to downtown Denver.

Defending champion Tejay van Garderen of Boulder was the overall race leader after he won the stage 6 time trial in Vail Saturday.

Find all the details about Sunday’s events from the race map to road closures below.

USA Pro Challenge cycling race on Sunday

The USA Pro Challenge will wrap up Sunday with Stage 7 from Boulder to Denver. The race begins at 12:30 p.m. at 18th and Pearl streets in Boulder before heading south on Highway 93 to Golden, over Lookout Mountain, back to Golden and east through Lakewood and into Denver.

MAP OF SUNDAY’S RACE: Stage 7

In Boulder, the riders will complete two laps around the downtown mall loop before going south on Broadway.

The racers will ride clockwise from the start line, turn right on 19th Street, then right on Walnut Street. They will ride down Walnut to 11th Street, where they will turn right, then right again on Spruce Street. The racers will ride to 15th Street and turn right, then turn left on Pearl and back to the start line.

boulder

After finishing two laps, the riders will go south on Broadway and turn into The Hill at 13th. They will turn left on East College Avenue before getting back on Broadway and leaving the city on Highway 93.

The road closures in Boulder will include:

*Pearl between 17th and 19th; and 18th between Spruce and Walnut from 4 p.m. Saturday to 4 p.m. Sunday.

*Pearl between 19th and Folsom Street from 8:30 a.m. Sunday until after the riders leave the city.

*The downtown mall loop — Spruce between 11th and 15th; Walnut between 11th and 19th; Pearl between 15th and 17th; 11th, 13th, 14th, 15th, 16th and 17th between Walnut and Spruce;and 19th between Pearl and Walnut beginning at 10:30 a.m.

*On The Hill, 13th between Broadway and College, and College between 13th and Broadway from 11:45 a.m. to noon.

*Both directions of Broadway between Walnut and the south city limits from 11:45 a.m. to about 1 p.m.

The riders will then go south on Highway 93 toward Golden. From noon to 1:30 p.m., drivers going south on the highway before the race begins will not be delayed. Vehicles following the race could be delayed up to 30 minutes. Northbound travelers will be diverted onto 64th Avenue, Coal Creek Canyon Road, West 120th Avenue or Marshall Road.

golden

The riders will come into Golden on Highway 93 and turn on Washington Avenue toward downtown. They will ride on Washington to 19th Street to begin the climb up Lookout Mountain. They will come down Highway 40 on the back side of the mountain and back into Golden on Heritage Road at the Jefferson County campus to South Golden Road.

The racers then will turn north on Ford Street to 13th Street. At 13th, they will go west, then turn north on Washington Avenue. At 10th they will turn right, then right on Ford before turning left on 13th to head east toward Denver.

There will be staged closures in the city as the cyclists come through.

Other closures in the area include:

*Lookout Mountain. There will be no vehicle traffic between the white pillars and Buffalo Bill’s entrance from noon Saturday to 2 p.m. Sunday.

*Westbound U.S. 40 between Heritage Road and Lookout Mountain can expect up to a 30-minute delay from 1:15-2 p.m.

*U.S. 6 at Heritage Road/Jefferson County Parkway can expect up to a 30-minute delay from 1:45-2:15 p.m.

The riders will take West 32nd Avenue out of Golden toward Denver. They will stay on 32nd to Kipling Street, go south to 26th Avenue, then east to Wadsworth Boulevard, then north to get back on 32nd. The race will continue on 32nd to Sheridan Boulevard, where the riders will go south to 29th Avenue, then east to Speer Boulevard and into downtown.

Road closures for this stretch of the race will include:

*The off-ramps to eastbound and westbound Interstate 70 at 32nd Avenue (exit 264) will be closed from 2-2:45 p.m.

*Both directions of Kipling between 26th and 32nd will be held for up to 30 minutes from 2:15-2:45 p.m.

*Both directions of Wadsworth between 26th and 32nd will be held for up to 30 minutes from 2:30-3 p.m.

*Both directions of Sheridan between 29th and 32nd will be held for up to 30 minutes from 2:30-3 p.m.

*The ramps of Interstate 25 at Speer Boulevard will be closed from 2:15-3 p.m.

*Access to I-25 will be maintained at Colfax Avenue and 20th Street from 2:15-3 p.m.

As the racers come into downtown about 2:20 p.m., they will turn left off Speer on Colfax, then turn right on Fox Street, beginning the first of 3 1/2 circuit laps. The circuit includes going south on Fox, then east on West 13th Avenue, then north on Broadway, then east on Colfax, then north on Sherman Street, then east on East 17th Avenue, then a loop in City Park, then west on 17th, then south on Lincoln Street, then west on Colfax to Fox, where the lap begins again.

denver

After doing three complete laps, the riders will go south on Fox a fourth time, then to 13th and up Broadway, where the race finishes in front of Civic Center Park about 3:45 p.m. There will also be a festival at Civic Center Park.

Road closures in the Denver area will include:

*Broadway from Colfax to 13th; 14th from Cherokee Street to Lincoln; and Bannock Street from Colfax to 13th from 6 a.m. Saturday to 5 a.m. Monday.

*Colfax from Speer to Grant Street from 8:30 a.m. to 5 p.m. Sunday.

*Lincoln from 13th to 17th, and Colfax from Bannock to Broadway from 8:30 a.m. to 6 p.m. Sunday.

*Cherokee from Colfax to 13th from 8:30 a.m. to 5 a.m. Monday.

Those wishing to access downtown other than for the race should exit northbound I-25 at Auraria Parkway exit to access Market Street. Rockies fans attending Sunday’s game at Coors Field can access I-25 at 20th Street and Park Avenue West.

Denver Public Works officials are highly encouraging the use of public transportation Sunday. Parking in the Civic Center Park area will be difficult. RTD will run normal bus and rail services, but some bus routes will be impacted by the detours and closures. Free bike valet stations will be available at the Wellington Webb Building (201 E. Colfax) and at 14th and Bannock.